MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Catalog Number 8700-0654-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The patient was inserted a cool line catheter and achieved normothermia on day 4 of ivtm therapy; however, the hospital personnel observed that the saline bag was empty.No physical signs of leak was observed on the floor and on the patient's bedside.After catheter removal, fluid was reportedly observed to be leaking out of the catheter although the reporter was unable to identify the specific site of the leak within the catheter.No adjunctive temperature management was performed.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed during functional testing of the returned cool line catheter (lot # 64685).Visual inspection of the catheter upon receipt revealed no abnormalities.All lumens flushed as intended.The catheter was functionally tested by connecting to an inflation device, capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized and immediately, a pinhole leak was observed at the middle section of the distal balloon.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for the cool line catheter with lot # 64685.Note that the integrity of the balloons are verified on 100% of the catheters by subjecting them to pressure test during manufacturing; however, the visual observation on the catheter balloon may be due to a latent material defect or the balloon may have seen higher stress during insertion or removal.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6777766
Report Number3010617000-2017-00593
Device Sequence Number2066346
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8700-0654-01
Device Lot Number64685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1